Coming off citalopram. Help please :/

Discussion in 'Mental Health Disorders' started by feathers, Dec 22, 2010.

Thread Status:
Not open for further replies.
  1. feathers

    feathers Well-Known Member

    As of 1st December I was on 40mg of Citalopram. My depression passed on that day and so I started taking half a tablet about a week later... Then I started taking half a tablet every other day... A week ago yesterday my doctor prescribed me 10mg tablets. I took them for a few days but simply forgot to after a few days because I was better and didn't need them.

    For 3 days now I have had a terrible headache that just won't shift. My dad says he thinks it's a sinus headache which is believable but no amount of paracetamol or this 'sinutab' special drug for sinus headaches will help... Could this headache (that is making me feel quite simply ILL) be caused by the fact I stopped taking the citalopram? And would starting to take it again help? Maybe one every other day to slow down more gradually? Will it get rid of this bloody headache if I do that?

    Thanks :(

    K x
     
  2. ashtar

    ashtar Well-Known Member

    Citalopram or also known as celexa in the uk can make you addicted... but since you have been given smaller doses to ease the aftermath people experience with Citalopram you are only experiencing headaches. It'll ease after a couple of days. Dont take any more Citalopram now. if you do take some you will be rewarding your body for the addictive behaviour and you will find it really hard to get off them...
     
  3. feathers

    feathers Well-Known Member

    Yeah that does make sense. Thanks.
     
  4. OhneDich

    OhneDich Well-Known Member

    It could be because of citalopram, but you haven't interrupted it so quickly, have you?
    And are you feeling only this headache? Or there's something more, like dry mouth, fever, nausea, insomnia, or even a really strong feeling that you need citalopram?
     
  5. OhneDich

    OhneDich Well-Known Member

    Citalopram's abstinence doesn't usually last more than 7-10, though. So keep investigating that if the headache doesn't stop, ok?
     
  6. feathers

    feathers Well-Known Member

    Okay, thank you.

    I didn't interrupt it quickly, unless you could say going from 40mg to 0 in just over two weeks was quickly.. Haven't had any of those other symptoms.
     
  7. OhneDich

    OhneDich Well-Known Member

    So I guess it's like ashtar said...
    Let us know when it's gone, please :)
     
  8. feathers

    feathers Well-Known Member

    okay, I'll report back when it buggers off haha, but I guess we'll never know what caused it! :p maybe it is a sinus headache.
     
Thread Status:
Not open for further replies.